MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A picture was received for evaluation following johnson & johnson medtech's procedures.According to pictures provided by the customer, some fiber like material was observed in one of the splines of the catheter.However, no damaged or missing electrode was observed on the image.A manufacturing record evaluation was performed for the finished device number lot 31423355l and no internal action related to the complaint was found during the review.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.H6.Investigation findings code of "appropriate term/code not available (c22)" represents photo/video analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an octaray mapping catheter and the catheter was physically damaged.The octaray was in the right atrium through the sheath.The doctor felt an unusual resistance when pulling it out.He then noticed that one of the splines was damaged and that the distal electrode from that spline was gone.He passed a guide wired in the sheath and pulled it out of the patient to check it and flushed it without any abnormal feeling.After that, he put the dilator in the sheath (outside the patient) to access left atrium again but felt resistance.Once the dilator was seen outside the sheath tip, some kind of wiring from the damaged octaray spline was pushed out.There was no patient consequence.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with an octaray mapping catheter and the catheter was physically damaged.The octaray was in the right atrium through the sheath.The doctor felt an unusual resistance when pulling it out.He then noticed that one of the splines was damaged and that the distal electrode from that spline was gone.He passed a guide wired in the sheath and pulled it out of the patient to check it and flushed it without any abnormal feeling.After that, he put the dilator in the sheath (outside the patient) to access left atrium again but felt resistance.Once the dilator was seen outside the sheath tip, some kind of wiring from the damaged octaray spline was pushed out.There was no patient consequence.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection of the returned device was performed in accordance with j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.A microscopical inspection of the device was performed at the tip area and electrodes forty-fourth and forty-three were lifted and had foreign material attached.No other damage or anomalies were observed.No manufacturing deficiencies were found.A fourier transformed infrarred spectroscopy (ftir) study was requested for the foreign material and it was found that it was composed of polytetrafluoroethylene (ptfe) which could be related to the sheath used in the procedure as this material is used as an internal component of the shaft in the carto vizigo sheaths.The detachment of ptfe could be related to the damaged electrode on the octaray.A manufacturing record evaluation was performed for the finished device 31423355l, and no internal action was found during the review.The resistance, and electrode damaged issues were confirmed; however, the tip fully separated issue could not be confirmed, as no damage to the tip or spline was observed.The potential cause of the resistance issue could not be established conclusively.The foreign material, and electrode damage could be the consequence of the resistance issue described.The instructions for use contain the following recommendations: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded back toward the handle.Collapse the spines together using the insertion tube prior to insertion.The catheter is recommended for use with an 8.5 f guiding sheath because the distal spines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with a transseptal sheath featuring side holes larger than 1.25 mm in diameter.Do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the electrode problem.Investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the foreign particles in electrode.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the reported issue of tip fully separated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21692437
Report Number2029046-2025-00907
Device Sequence Number13081725
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)240814(17)250813(10)31423355L
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Catalogue NumberD160906
Device Lot Number31423355L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/04/2025
05/13/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/29/2025
06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_SHEATH.
Patient SexUnknown